MAUDE Adverse Event Report: FERROSAN MEDICAL DEVICES A/S SURGIFOAM ABSORBABLE GELATIN SPONGE, U.S.P.; SURGIFOAM SIZE 50 (1973)

FERROSAN MEDICAL DEVICES A/S SURGIFOAM ABSORBABLE GELATIN SPONGE, U.S.P.; SURGIFOAM SIZE 50 (1973)
Model Number 1973
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 11/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The patient has developed a stroke.No further information is available as to when the patient developed the stroke, type of surgery or how the surgifoam¿ sponge was used during surgery.At this point of time due to lack of information it cannot be assessed if surgifoam¿ sponge is a contributory factor in the development of the patient's stroke.Therefore, additional clinical questions have been asked.For evaluation on this event please refer to attached letter (from 2018).File attachments.This report is a repeat of mfr report # 3008478369-2018-00003 since the original mfr report was inadvertently overwritten by the importer for reporting a separate incident.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure and surgifoam was used.A piece of the surgifoam became lodged and moved through the patient's internal mammary artery near the sternum, then into the vertebral and sublclavian arteries causing the basilar artery occlusion and the patient to have a stroke.A cta of the neck and brain showed the rva occlusion.Ferrosan medical devices (b)(4) reference no.: (b)(4).This event was originally reported as 3008478369-2018-00003.However, a maude search showed that this report number was inadvertently overwritten by the importer.

Brand Name
SURGIFOAM ABSORBABLE GELATIN SPONGE, U.S.P.
Common Device Name
SURGIFOAM SIZE 50 (1973)
Manufacturer (Section D)
FERROSAN MEDICAL DEVICES A/S
sydmarken 5
soeborg, 2860
DA  2860
MDR Report Key11086468
Report Number3008478369-2020-00032
Device Sequence Number2688404
Product Code LMF
UDI-Device Identifier15712123000172
UDI-Public15712123000172
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P990004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model Number1973
Device Lot Number254257
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR